J Korean Geriatr Psychiatry.  2000 Dec;4(2):194-198.

Cognitive Impairment and Flashbacks in an Abstinent Methylenedioxymethamphetamine User

Affiliations
  • 1Department of Neuropsychiatry, Kosin University, School of Medicine, Pusan, Korea. cheonjs@ns.kosinmed.or.kr

Abstract

A case of methylenedioxymethamphetamine(MDMA)-dependent patient, who showed brief flashbacks, mild cognitive impairment and depression after the cessation of MDMA, were reported and its' related references were reviewed. The flashbacks were consisted of spontaneous recurrences of somatic symptoms such as tachycardia, palpitation, tremor, sweating, increased blood pressure which reflected sympathetic activation, trismus, headache, insomnia, bruxism and nightmares as well as behavioral symptoms such as aggressiveness, perceptual disturbances, paranoid ideation, feelings of closeness with others and anxiety, etc. Thereafter, mild cognitive impairments including reduced attention, concentration, visuospatial ability, uncued recall and verbal fluency were persisted with mild depression.

Keyword

Methylenedioxymethamphetamine; Flashback; Sympathetic activation; Anxiety; Cognitive impairment; Depression
Full Text Links
  • JKGP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr